MAUDE Adverse Event Report: INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A

INTEGRA - PRINCETON DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2; N/A
Catalog Number DURS2291
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 05/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that after being sutured, the duragen suturable dural regeneration template 2 (durs2291) had multiple pores allowing the passage of cerebrospinal fluid.There was no delay nor patient injury reported.Additional information received indicates the following: for what type of procedure was product used? external lumbar shunt which yarn was used? polypropylene l402mr22ap 75cm.Was the thread used absorbable or not? nonabsorbable.Which needle was used? needles 2cm 1/2 circle.Cylindrical cardiovascular.Was a dural sealant used? no was there permanent injury to the patient? no patient's current status: stable but remains hospitalized.A non-suturable duragen was used to replace the suturable duragen.Tisseel biological glue was also used as reinforcement.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Duragen suturable dural regeneration template 2 (durs2291) was not returned for evaluation.However, evaluation of retained samples was performed as follows: device history record (dhr) review: lot number information has been provided; therefore, the dhr was reviewed nd no anomalies were found during the manufacturing and packaging processes.Retain sample evaluation: eight (8) boxes were visually inspected: dispenser boxes and contents were in good condition, tray sealing area was complete, no defects were observed on the sponge product, and suture retention strength test performed to retain sample was satisfactory.Medical assessment: a medical assessment was performed to evaluate the possible relation between the reported event and product use.The assessment concluded the following: "the information contained within the complaint does not confirm an occurrence of device malfunction.Pores are microscopic but if there were holes in the matrix (not suture holes) the device should have been returned for investigation.Should cerebrospinal fluid (csf) exude from the matrix during valsalva, typically duraseal is used.This did not occur in the instance; however, when the non-suturable matrix was used, tisseel biological glue was also used as reinforcement." root cause: based on the available information and the medical assessment provided, there is no information that confirms an occurrence of device malfunction.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
DURAGEN SUTURABLE DURAL REGENERATION TEMPLATE 2
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18284136
Report Number1121308-2023-00039
Device Sequence Number6847041
Product Code GXQ
UDI-Device Identifier10381780023500
UDI-Public10381780023500
Combination Product (Y/N)N
PMA/510(K) Number
K043427
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberDURS2291
Device Lot Number5902946
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2023
Supplement Date Received by Manufacturer01/12/2024
Initial Report FDA Received Date12/07/2023
Supplement Report FDA Received Date01/19/2024
Date Device Manufactured11/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown